ISSN 1941-5923

Logo



Get your full text copy in PDF

Spontaneous Hemarthrosis Following Fibrinolytic Therapy for Acute Myocardial Infarction: A Case Report and Literature Review

Mahmoud M. Ramadan, Iqbal S. Khan, Ousama Mahdi

(Department of Cardiology, Mansoura University, Faculty of Medicine, Mansoura, Egypt)

Am J Case Rep 2014; 15:514-517

DOI: 10.12659/AJCR.892138


Background: Despite the widespread use of fibrinolytic therapy and the numerous reports on its bleeding complications, spontaneous hemarthrosis following fibrinolytic therapy is quite rare.
Case Report: We describe in this report a patient with no previous history of articular disease who developed a spontaneous right knee bloody effusion following fibrinolytic therapy using rt-PA for acute ST-elevation myocardial infarction. Furthermore, we provide a review of all cases of spontaneous hemarthrosis documented so far in the literature.
Conclusions: Several pre-existing joint diseases may predispose to hemarthrosis following fibrinolytic therapy, even in patients who deny previous or current articular disorders. Therefore, hemorrhage should be considered in the differential diagnosis of mono-arthritis following fibrinolytic therapy for STEMI.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree